Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 9, 2021, 3:16 PM EST. It took effect at Feb 9, 2021, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2021, 3:16 PM EST (20:16 UTC)
- In effect from
- Feb 9, 2021, 7:00 PM EST
- Expired
- Feb 10, 2021, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
109 WHUS73 KGRR 092016 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 316 PM EST Tue Feb 9 2021 LMZ848-849-100430- /O.NEW.KGRR.SC.Y.0011.210210T0000Z-210210T1200Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 316 PM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves locally 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...From 7 PM this evening to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
841 WHUS73 KGRR 100357 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1057 PM EST Tue Feb 9 2021 LMZ848-849-101200- /O.CON.KGRR.SC.Y.0011.000000T0000Z-210210T1200Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1057 PM EST Tue Feb 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves of 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...From 7 PM this evening to 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
845 WHUS73 KGRR 100907 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 407 AM EST Wed Feb 10 2021 LMZ848-849-101200- /O.CON.KGRR.SC.Y.0011.000000T0000Z-210210T1200Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 407 AM EST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
873 WHUS73 KGRR 101150 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 650 AM EST Wed Feb 10 2021 LMZ848-849-101300- /O.EXP.KGRR.SC.Y.0011.000000T0000Z-210210T1200Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 650 AM EST Wed Feb 10 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Winds and waves will continue to gradually subside. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:19 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 9, 12:19 PM EST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1219 PM EST Tue Feb 9 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 320 AM EST Tue Feb 9 2021 - Lingering snow showers this morning near/south of Muskegon - Very cold this week - No significant snow events expected through the weekend && .UPDATE... Issued at 1014 AM EST Tue Feb 9 2021 We have kept the advisory going along the lakeshore this morning, with the thought that the impactful snow from this morning should dissipate/move out of the area toward early this afternoon. A nice band is sitting mainly offshore from Holland south. The webcam overlooking Holland State Park shows decent snow rates at the northern edge of this band. This band is the result of some decent convergence happening, even through ridging is trying to build in at the surface from the North. NW winds north of the band are converging with NE flow south of the band, with some help from the relatively warm lake. The hi-res models have this depicted rather well. They also show the convergence weakening and shifting south as the ridge builds south through early afternoon. This should help to weaken the band considerably over the area, and allow conditions to improve. Things have started to improve at Muskegon, but roads are still showing slow speeds, so we decided to keep it going there to keep things simple. && .DISCUSSION...(Today through next Monday) Issued at 320 AM EST Tue Feb 9 2021 -- Lingering snow showers this morning near/south of Muskegon -- KGRR radar trends early this morning show scattered lingering snow showers from near KMKG southward near Lake MI. The vast majority of our area will have dry and cold wx today but we do expect some snow showers to linger from KMKG southward through the morning with isolated additional snow accumulations of an inch or two possible there. -- Very cold this week -- A consensus of latest short to medium range guidance and ensembles continues to suggest that very cold wx will continue across our area through the rest of the week and weekend. High temps daily will only reach the teens with mins ranging from the single digits below zero to the single digits above zero. Min temps nightly are largely contingent on extent of low cloud cover and below zero temps are expected any night that we have a fair amount of clearing. Latest ecmwf ensemble guidance suggests h8 temps will fall to -20 to -24 C by this weekend. As such high temps for this weekend will likely only reach the single digits above zero with potential for mins this weekend to drop to at least 5 to 10 degrees below zero. -- No significant snow events expected through the weekend -- A consensus of latest medium range guidance does not show potential for any significant snow events through the rest of the week and weekend. A few light mainly lake effect snow showers and flurries are expected from time to time but no significant snow is expected. There is some potential for light snow Thursday night as a strong upper level disturbance moves through from the west. Of greater concern will be potential for a fairly strong system to move northeast from the ArkLaTex region early next week that could potentially bring our area some snow by then. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1219 PM EST Tue Feb 9 2021 We expect that conditions will not change much over the next 24 hours at the terminals. MVFR conditions will rule closer to the lake, where KLAN and KJXN will see less of the MVFR. This is especially true at KMKG where a NW wind will bring in light lake effect snow showers on and off through the period. The winds might fluctuate slightly, but will stay generally from the NW. We have allowed for some tempo IFR this afternoon there under a few of the better snow showers. Some of the snow showers will likely make it to KGRR, KAZO, and KBTL this afternoon. Then tonight, the 2500 ft ceilings will likely persist there and snow showers migrate back closer to the lakeshore. It looks likely that some cumulus clouds will develop at KLAN and KJXN this afternoon, and then dissipate this evening after sunset. && .MARINE... Issued at 320 AM EST Tue Feb 9 2021 Ice will continue to build in the nearshore waters and channels due to persistent cold weather through the rest of the week into next week. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && UPDATE...NJJ SYNOPSIS...Laurens DISCUSSION...Laurens AVIATION...NJJ MARINE...Laurens
Hazardous weather outlook, Feb 9, 5:31 AM EST, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 531 AM EST Tue Feb 9 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101045- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 531 AM EST Tue Feb 9 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A band of moderate to heavy snow will work onshore south of Muskegon today. Abrupt changes in conditions can be expected including snow covered roads and poor visibility. .DAYS TWO THROUGH SEVEN...Wednesday through Monday It will remain cold the remainder of the work week...through the weekend and at least into the start of next week. High temperatures will generally be in the teens with lows likely below zero at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-101045- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 531 AM EST Tue Feb 9 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Ice will continue to expand in the nearshore waters as we work through the week which will pose a hazard to smaller craft. Many rivers are becoming ice covered at the point they empty in Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Feb 9, 9:53 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 AM EST TUE FEB 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 4 NNW MONTAGUE 43.46N 86.41W
02/08/2021 M6.0 INCH MUSKEGON MI PUBLIC
ELEVEN HOUR TOTAL. REPORT VIA FACEBOOK IN
THE MONTAGUE AREA. LOCATION APPROXIMATE.
&&Local storm report, Feb 9, 9:54 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 AM EST TUE FEB 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM SNOW 1 ESE PULASKI 42.11N 84.63W
02/09/2021 M1.6 INCH JACKSON MI COCORAHS
COCORAHS STATION MI-JC-13 HANOVER 3.8 W.
0800 AM SNOW 4 W PORTAGE 42.21N 85.66W
02/09/2021 M1.5 INCH KALAMAZOO MI COCORAHS
COCORAHS STATION MI-KZ-1 3 W PORTAGE.
0700 AM SNOW 1 WNW BELMONT 43.08N 85.63W
02/09/2021 M1.5 INCH KENT MI COCORAHS
COCORAHS STATION MI-KN-65 BELMONT 1.0 WNW.
0600 AM SNOW BLOOMINGDALE 42.38N 85.97W
02/09/2021 M1.4 INCH VAN BUREN MI CO-OP OBSERVER
CO-OP OBSERVER STATION BLMM4 BLOOMINGDALE.
1159 PM SNOW 1 WNW KALAMAZOO 42.28N 85.61W
02/08/2021 M1.2 INCH KALAMAZOO MI COCORAHS
COCORAHS STATION MI-KZ-6 WESTERN MICHIGAN
UNIVERSITY.
0700 AM SNOW 1 NNE HOPKINS 42.63N 85.76W
02/09/2021 M1.1 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-11 HOPKINS 0.6 NNE.
0800 AM SNOW 1 NNE EATON RAPIDS 42.52N 84.65W
02/09/2021 M1.0 INCH EATON MI CO-OP OBSERVER
CO-OP OBSERVER STATION ETNM4 0.5 NE EATON
RAPIDS.
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
02/09/2021 M1.0 INCH VAN BUREN MI COCORAHS
COCORAHS STATION MI-VB-4 PAW PAW 3.6 NNE.
0500 AM SNOW 7 NNW SCOTTVILLE 44.04N 86.34W
02/09/2021 M1.0 INCH MASON MI COCORAHS
COCORAHS STATION MI-MS-1 6 NW SCOTTVILLE.
0700 AM SNOW 1 WSW PLAINWELL 42.44N 85.65W
02/09/2021 M0.8 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-25 PLAINWELL 0.5 WSW.
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
02/09/2021 M0.8 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-1 WAYLAND 2.0 W.
&&Local storm report, Feb 9, 10:01 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 AM EST TUE FEB 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 3 NE PORT SHELDON 42.93N 86.15W
02/09/2021 M10.0 INCH OTTAWA MI PUBLIC
REPORT FROM TWITTER.
&&Local storm report, Feb 9, 10:07 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EST TUE FEB 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 3 NE PORT SHELDON 42.93N 86.15W
02/09/2021 M10.0 INCH OTTAWA MI PUBLIC
REPORT FROM TWITTER.
0930 PM SNOW PORT SHELDON 42.90N 86.20W
02/08/2021 M9.0 INCH OTTAWA MI COCORAHS
SNOWFALL AS OF LAST NIGHT. FACEBOOK REPORT.
0900 PM SNOW 3 ENE PORT SHELDON 42.93N 86.15W
02/08/2021 M7.5 INCH OTTAWA MI PUBLIC
SNOWFALL AS OF LAST NIGHT. FACEBOOK REPORT.
0700 AM SNOW 4 NW HOLLAND 42.81N 86.16W
02/09/2021 M7.1 INCH OTTAWA MI COCORAHS
SNOWFALL SINCE MONDAY MORNING.
1030 PM SNOW 4 NNW MONTAGUE 43.46N 86.41W
02/08/2021 M6.0 INCH MUSKEGON MI PUBLIC
ELEVEN HOUR TOTAL. REPORT VIA FACEBOOK IN
THE MONTAGUE AREA. LOCATION APPROXIMATE.
0600 AM SNOW 4 NNE HOLLAND 42.83N 86.07W
02/09/2021 M5.0 INCH OTTAWA MI COCORAHS
SNOWFALL SINCE MONDAY MORNING. DEPTH 18.5
INCHES.
0700 AM SNOW HART 43.70N 86.37W
02/09/2021 M4.8 INCH OCEANA MI CO-OP OBSERVER
CO-OP OBSERVER STATION HRTM4 HART.
0700 AM SNOW 2 NE PAW PAW 42.24N 85.86W
02/09/2021 M1.8 INCH VAN BUREN MI COCORAHS
COCORAHS STATION MI-VB-13 PAW PAW 2.0 NE.
0736 AM SNOW 1 ESE PULASKI 42.11N 84.63W
02/09/2021 M1.6 INCH JACKSON MI COCORAHS
COCORAHS STATION MI-JC-13 HANOVER 3.8 W.
0700 AM SNOW 1 WNW BELMONT 43.08N 85.63W
02/09/2021 M1.5 INCH KENT MI COCORAHS
COCORAHS STATION MI-KN-65 BELMONT 1.0 WNW.
0600 AM SNOW BLOOMINGDALE 42.38N 85.97W
02/09/2021 M1.4 INCH VAN BUREN MI CO-OP OBSERVER
CO-OP OBSERVER STATION BLMM4 BLOOMINGDALE.
1159 PM SNOW 1 WNW KALAMAZOO 42.28N 85.61W
02/08/2021 M1.2 INCH KALAMAZOO MI COCORAHS
COCORAHS STATION MI-KZ-6 WESTERN MICHIGAN
UNIVERSITY.
0700 AM SNOW 1 NNE HOPKINS 42.63N 85.76W
02/09/2021 M1.1 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-11 HOPKINS 0.6 NNE.
0800 AM SNOW 1 NNE EATON RAPIDS 42.52N 84.65W
02/09/2021 M1.0 INCH EATON MI CO-OP OBSERVER
CO-OP OBSERVER STATION ETNM4 0.5 NE EATON
RAPIDS.
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
02/09/2021 M1.0 INCH VAN BUREN MI COCORAHS
COCORAHS STATION MI-VB-4 PAW PAW 3.6 NNE.
0500 AM SNOW 7 NNW SCOTTVILLE 44.04N 86.34W
02/09/2021 M1.0 INCH MASON MI COCORAHS
COCORAHS STATION MI-MS-1 6 NW SCOTTVILLE.
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
02/09/2021 M0.8 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-1 WAYLAND 2.0 W.
0700 AM SNOW 1 WSW PLAINWELL 42.44N 85.65W
02/09/2021 M0.8 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-25 PLAINWELL 0.5 WSW.
&&Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.